MAUDE Adverse Event Report: ELEKTA SOLUTIONS AB ELEKTA SYNERGY; ACCELERATOR, LINEAR, MEDICAL

ELEKTA SOLUTIONS AB ELEKTA SYNERGY; ACCELERATOR, LINEAR, MEDICAL
Medical Device Problem Codes Insufficient Cooling (1130); Electrical /Electronic Property Problem (1198); Overheating of Device (1437); Device Sensing Problem (2917)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported bending magnet failure.
 
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.The hospital reported that while using the linac, the mlc was no longer recognized.When the hospital staff entered the treatment room, there was a strange smell.The issue happened during inspection and there was no patient on the table.After noticing the strange smell, the hospital contacted elekta's care support centre and a field safety engineer arrived on site.There was burnout around the bending magnet and flight tube.It was found that there was water leakage from the cooling piping of the bending magnet.The field safety engineer replaced the bending magnet and flight tube parts.The linac has a bending ot interlock to give an inhibit to the machine to radiate.If the coil is overheating, water temperature or the water pressure interlocks if there is not enough water or it is too hot to the cooling system.The customer raised the case few months later after the incident happened therefore the sdd logs are not available to check if the inhibit was displayed on the monitor.In case of fire, it is stated in the 'site planning environmental information' manual that a co2 fire extinguisher should be present in the treatment room, control area and water cooler area to deal with electrical fires.It is also states that the hospital should install smoke detectors in the treatment room.The hospital was following this as there were fire extinguishers and smoke alarms present.The root cause for this issue has not been identified as the sdd logs were not available.It is likely possible to be a burnout as there was not enough cooling in the bending coil but this should have been detected by the interlock.The issue of burnout is a known risk (severity "non-serious" and probability "incredible") and the risk assessment concluded that the risk is low.
 
Additional Manufacturer Narrative
Section d4 corrected.The udi for this product should have been udi (b)(4) with serial number (b)(6).Section g4: 510 k number corrected.Section h4: manufacturer date added.This is a follow-up to the final report submitted on 17 april 2024 to notify that the product information has been updated.

Brand Name
ELEKTA SYNERGY
Common Device Name
ACCELERATOR, LINEAR, MEDICAL
Manufacturer (Section D)
ELEKTA SOLUTIONS AB
kungstensgaten 18
po box 7593
stockholm, 103 9 3
SW  103 93
Manufacturer (Section G)
ELEKTA SOLUTIONS AB
kungstensgaten 18
stockholm, 103 9 3
SW   103 93
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key18484902
Report Number3015232217-2024-00004
Device Sequence Number9016783
Product Code IYE
UDI-Device Identifier05060191071505
UDI-Public05060191071505
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer12/11/2023
Not provided
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date04/17/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown